MAUDE Adverse Event Report: COOK INC FASCIAL DILATOR; KOE DILATOR, URETHRAL

COOK INC FASCIAL DILATOR; KOE DILATOR, URETHRAL
Catalog Number 072016
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, while checking their stock, the customer found a black dirt in 2 unopened, unused fascial dilator packages.No patient involvement.
 
Additional Manufacturer Narrative
Evaluation conclusion code: appropriate term/code not available (4316) user preference issue.Investigation ¿ evaluation: a visual inspection of the returned devices was conducted.A document based investigation was performed including a review of complaint history, the device history record, manufacturing instructions, and quality control data.Two unopened packages labeled rpn 072016 with label lot number 8625081 were received.Visual examination of both packages confirmed large spots of dry ink inside of the sealed package.The ink spots were on the part of the package made of tyvek and were identified to be product markers.The product markers are present to assist manufacturing in positioning the product inside the package.The product likely moved inside the package during shipping or handing making the black mark obvious to the customer.The device history record was reviewed; there were no non-conformances related to this reported issue.A complaint history review for the complaint lot number 8625081 revealed there have been no other complaints received against this lot.The cause of this complaint is customer preference, the customer does not wish to see black marks inside the package.The black marks on the packaging are part of the product design.They do not have an impact on the product function or sterility and so would not cause serious injury or harm to the patient.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
FASCIAL DILATOR
Common Device Name
KOE DILATOR, URETHRAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7828159
Report Number1820334-2018-02616
Device Sequence Number13774671
Product Code KOE
UDI-Device Identifier00827002141407
UDI-Public(01)00827002141407(17)210226(10)8625081
Combination Product (Y/N)N
PMA/510(K) Number
K811833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2021
Device Catalogue Number072016
Device Lot Number8625081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2018
Initial Date Received by Manufacturer 08/17/2018
Supplement Date Received by Manufacturer10/01/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1